Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 86, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Oct 3, 2017, 9:34 PM EDT. It took effect at Oct 4, 2017, 12:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2017, 9:34 PM EDT (01:34 UTC)
- In effect from
- Oct 4, 2017, 12:00 PM EDT
- Expired
- Oct 5, 2017, 4:36 AM EDT
- In force
- 17 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
526 WHUS71 KBUF 040134 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 934 PM EDT TUE OCT 3 2017 LEZ040-041-040945- /O.NEW.KBUF.SC.Y.0086.171004T1600Z-171005T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 934 PM EDT TUE OCT 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM EDT WEDNESDAY. * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-040945- /O.NEW.KBUF.SC.Y.0086.171004T1600Z-171005T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 934 PM EDT TUE OCT 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
10 follow-up statements
700 WHUS71 KBUF 040247 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1047 PM EDT TUE OCT 3 2017 LEZ040-041-041100- /O.CON.KBUF.SC.Y.0086.171004T1600Z-171005T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1047 PM EDT TUE OCT 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-041100- /O.CON.KBUF.SC.Y.0086.171004T1600Z-171005T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1047 PM EDT TUE OCT 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
846 WHUS71 KBUF 040608 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 208 AM EDT WED OCT 4 2017 LOZ044-045-041415- /O.EXB.KBUF.SC.Y.0086.171005T0000Z-171005T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 208 AM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT THURSDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-041415- /O.EXT.KBUF.SC.Y.0086.171004T1600Z-171005T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 208 AM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 2 AM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-041415- /O.CON.KBUF.SC.Y.0086.171004T1600Z-171005T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 208 AM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
751 WHUS71 KBUF 041040 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 640 AM EDT WED OCT 4 2017 LEZ040-041-041845- /O.CON.KBUF.SC.Y.0086.171004T1600Z-171005T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 640 AM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-041845- /O.CON.KBUF.SC.Y.0086.171004T1600Z-171005T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 640 AM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-041845- /O.CON.KBUF.SC.Y.0086.171005T0000Z-171005T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 640 AM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
725 WHUS71 KBUF 041342 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 942 AM EDT WED OCT 4 2017 LOZ030-042145- /O.EXA.KBUF.SC.Y.0086.171004T1600Z-171005T0000Z/ LOWER NIAGARA RIVER- 942 AM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-042145- /O.CON.KBUF.SC.Y.0086.171004T1600Z-171005T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 942 AM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-042145- /O.CON.KBUF.SC.Y.0086.171004T1600Z-171005T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 942 AM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-042145- /O.CON.KBUF.SC.Y.0086.171005T0000Z-171005T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 942 AM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT THURSDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
615 WHUS71 KBUF 041851 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 251 PM EDT WED OCT 4 2017 LEZ040-041-050300- /O.CON.KBUF.SC.Y.0086.000000T0000Z-171005T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 251 PM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-LOZ030-050000- /O.CON.KBUF.SC.Y.0086.000000T0000Z-171005T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 251 PM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-050300- /O.CON.KBUF.SC.Y.0086.171005T0000Z-171005T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 251 PM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT THURSDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
273 WHUS71 KBUF 042048 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 448 PM EDT WED OCT 4 2017 SLZ022-024-050200- /O.EXB.KBUF.SC.Y.0086.000000T0000Z-171005T0200Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 448 PM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-050500- /O.CON.KBUF.SC.Y.0086.000000T0000Z-171005T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 448 PM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-LOZ030-050000- /O.CON.KBUF.SC.Y.0086.000000T0000Z-171005T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 448 PM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-050500- /O.CON.KBUF.SC.Y.0086.171005T0000Z-171005T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 448 PM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT THURSDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
648 WHUS71 KBUF 042344 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 744 PM EDT WED OCT 4 2017 LEZ020-LOZ030-050200- /O.EXT.KBUF.SC.Y.0086.000000T0000Z-171005T0200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 744 PM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-050600- /O.CON.KBUF.SC.Y.0086.000000T0000Z-171005T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 744 PM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-050745- /O.CON.KBUF.SC.Y.0086.171005T0000Z-171005T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 744 PM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-050200- /O.CON.KBUF.SC.Y.0086.000000T0000Z-171005T0200Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 744 PM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
389 WHUS71 KBUF 050207 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1007 PM EDT WED OCT 4 2017 LEZ020-LOZ030-SLZ022-024-050315- /O.EXP.KBUF.SC.Y.0086.000000T0000Z-171005T0200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1007 PM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ LEZ040-041-050600- /O.CON.KBUF.SC.Y.0086.000000T0000Z-171005T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1007 PM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-050900- /O.CON.KBUF.SC.Y.0086.000000T0000Z-171005T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1007 PM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
519 WHUS71 KBUF 050543 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 143 AM EDT THU OCT 5 2017 LEZ040-041-050645- /O.CAN.KBUF.SC.Y.0086.000000T0000Z-171005T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 143 AM EDT THU OCT 5 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ044-045-050900- /O.CON.KBUF.SC.Y.0086.000000T0000Z-171005T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 143 AM EDT THU OCT 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * WINDS...WEST 5 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
312 WHUS71 KBUF 050836 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 436 AM EDT THU OCT 5 2017 LOZ044-045-050945- /O.CAN.KBUF.SC.Y.0086.000000T0000Z-171005T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 436 AM EDT THU OCT 5 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ SMITH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 5:48 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Oct 3, 5:48 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 548 PM EDT Tue Oct 3 2017 .SYNOPSIS... Our stretch of fine weather will come to an end Wednesday afternoon and evening...as dominant high pressure will finally give way to an advancing cold front. The front will generate some showers and possible thunderstorms...then marginally cooler weather can be anticipated for Thursday and Friday. && .NEAR TERM /THROUGH WEDNESDAY/... A longwave high amplitude ridge is in place across the Eastern US while a pair of upper level lows spin over to the west - one near ND and the other over Northern CA. The upper level features are connected by a jet that starts off the eastern Pacific, south of the CA low and northeast south of the ND low, continuing toward Hudson Bay marking the western edge of the strong ridge in the east. At the surface, a low pressure system is east of the ND low, roughly near or just N of Lake Superior with a cold front dropping SSW across the plains. The main player forcing for all of this will be the jet (as always), which should break into two pieces. One piece should carry the ND low east through Canada, while dragging the surface low/trough east eventually toward and into Western NY by late Wednesday. In terms of sensible weather, the overnight period should remain dry as forcing remains well upstream. But low level warm air advection will continue with an influx of moisture allowing some mid level clouds to form. This, in addition to a low level SW jet of about 35kts may keep temperatures from falling too much after an early evening drop. The highest overnight temperatures should be across the lake plains where temperatures will once again feel a little summery with comfortable lows near 60 or above, with cooler readings inland in sheltered valleys. Wednesday...expect a dry start and wet end. One threat of rain will come along lake breezes and inland/terrain forced convection during the mid to latter half of the afternoon. Then the main line associated with the front should arrive late in the day or toward the evening from the WNW. Convection and related frontal forcing are not particularly strong, but QPF from models has been fairly consistent with roughly a half inch of rain once the last drop (with the usual variability in convection). Temps will have an early run toward 80 or even higher toward the Genesee Valley, but cloud cover and afternoon/late afternoon precipitation should keep afternoon highs from reaching the extremes experienced last week. Some gusty winds in the afternoon will also keep the airmass well mixed. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... A shortwave tracking across southern Quebec will drive a cold front through the region Wednesday night. Model guidance is in good agreement in terms of timing and QPF with nearly all guidance forecasting at least a tenth of an inch of precipitation. Meanwhile moisture and convergence along the frontal boundary suggests that there will be nearly a solid line of showers with embedded thunderstorms Wednesday evening. Activity along the front should taper off later in the night as the front slows and eventually stalls to our south across Ohio and Pennsylvania. The front will usher in a shallow layer of cooler air into the region for Thursday. Even so, highs on Thursday will average in the lower 70s which is 5 to 10 degrees above normal. It also appears that a weak ridge axis will cross the region Thursday which should keep our weather dry, and also provide a decent amount of sunshine. Thursday night and Friday the high will shift off to the east allowing the frontal zone to start lifting back to the north. This will bring some showers Thursday night through Friday night. The best chance will be across southern portions of the cwa late Thursday night into Friday morning when model consensus brings a wave from the remnants of upstream convection across the region. However, the close proximity of the front makes it difficult to completely rule out a shower at any point across the southern two- thirds of the cwa. The only area likely to remain dry is the North Country which will be to the north of the boundary. The increase in cloud cover will lead to slightly cooler temperatures Friday with highs in the 60s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A progressive trough will track through the Great Lakes region over the weekend, initially pushing a warm front across the region Saturday, then a very weak cool front across the region early Sunday. This will bring a chance of showers Saturday and Saturday night, before drier air Sunday brings a drying and clearing trend. Temperatures for the weekend will run about 10 degrees above normal with highs in the mid 70s. Even behind the weak cool front, the airmass will remain very mild, with deep southwesterly flow still in place across the region. Temperatures will continue about 10 degrees above normal through Monday and Tuesday, before a stronger cold front is on track to cross the region late Tuesday. Even then, high temperatures would only fall back to more normal values in the low to mid 60s by mid to late next week. This frontal passage will bring a better chance of more widespread showers, however with timing difference have maintained only high chance PoPs for Monday through Tuesday ahead of the front. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... High pressure at all levels will maintain dry VFR conditions through at least 18z on Wednesday. The exception could be some early morning fog at sites such as KJHW and KELZ. Scattered showers and possible thunderstorms related to a cold front can then be expected Wednesday afternoon and evening...although mainly VFR conditions should remain in place. Outlook... Wednesday night...Any MVFR conditions improving to VFR. Thursday...Mainly VFR. Friday through Sunday...VFR/MVFR with a chance of -SHRA. && .MARINE... High pressure along the New England coast will continue to provide the Lower Great Lakes and its adjacent waterways with light winds and negligible waves through tonight...then conditions will deteriorate somewhat as we push through the day Wednesday. A cold front will cross the Lower Great Lakes late Wednesday and Wednesday night. Along with the potential for some showers and thunderstorms...winds will freshen along and ahead of this frontal boundary. Winds and waves are forecast to build to small craft advisory levels on Lake Erie and eastern Lake Ontario by Wednesday afternoon. Appropriate flags for this will likely be raised with one of the marine packages later this evening. As winds veer to the northwest in the wake of the front Wednesday night...the stronger winds and higher waves will be focused on Lake Ontario between Irondequoit Bay and Mexico Bay. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH/ZAFF SHORT TERM...APFFEL LONG TERM...CHURCH AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Oct 3, 5:15 AM EDT, 16 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 515 AM EDT Tue Oct 3 2017 NYZ001>008-010>014-019>021-085-040915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 515 AM EDT Tue Oct 3 2017 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-040915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 515 AM EDT Tue Oct 3 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.